what do you do when your pain is worse than usual?

Christine - posted on 01/01/2010 ( 7 moms have responded )

312

39

29

over the last several days i have been feeling horribly bloated and uncomfortable---not sure what is going on. on new year's eve i couldn't make it to midnight and crashed early while the family was still up. i woke up a few hours later in a lot of pain---especially in my knees. they were aching so badly that i took double what i normally take for pain---and it didn't phase the pain. i actually went downstairs away from my husband and cried!



a little later, he asked me if my meds had kicked in, but they hadn't---so i took another double dose of what i normally take, then i went and sat in a hot tub for a few minutes. i finally got some relief and fell asleep.



i think that the fact that i have been taking more pain meds lately is making my system so sluggish----and that is why i am feeling so bloated and miserable. some days i look like i am 5 months pregnant.



does anyone have any advice on this one? we have had snow the last few days---so i guess a weather change has been adding to my pain.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

7 Comments

View replies by

Sandi - posted on 01/15/2010

17

19

4

I can so relate to what you are saying. I know it is hard but find something you can do when the pain becomes unbearable that will try to take your mind to another place. One thing i have learned from the pain I live in (migrane headache that just passed it's 8th birthday with no relief or explaination) is taking more pain meds can make the pain worse. I would take more and more of mine and then one day i realized that this can be addicting and your body becomes used to it. Check to see if you can swap out pain meds. My dr has me on a plan of 4 months on one pain med and 3 months on another back to the 1st pain med etc. It really does help some. I also sew when i am in extreme pain. It takes my mind off of the pain (some) and I can let out my frustration there. I am self taught and work in the primitive style so that helps too.

gentle hugs and prayers for ya

sandi

DeDra - posted on 01/03/2010

74

5

11

I know the weather changes definitely increase my pain. when I know there is going to be rain, or extreme cold, I try to enlist extra help for those days, because I know there's a good chance I may not feel well enough to carry on my normal duties. Taking extra pain meds can do that to you, and sometimes it seems as if it takes a few extra days to work the extras out of your system. I just roll with it until I feel better. These are just my experiences; Wish that I could be more help.

Karen - posted on 01/02/2010

13

10

1

how is your thyroid?sometimes your thyroid can change and diabetes can pop up too!sorry you are having a tough time!be thinking of you!

Karen - posted on 01/02/2010

13

10

1

i do about the same!I have system lupus as you know you have pain 24/24 hrs.i judge how i feel with my meds and the weather does make mine worse and stress really knocks me down!k

Sarah - posted on 01/01/2010

73

8

9

maybe u need to get your pain meds swaped sound like your body getting to used to them thats why your needing so much or u now need a stronger one . you also may wona try laxitvs to get everything moving again i get mines swaped between to kinds ,

but i hate taken my pain meds so only take them when i'm in a lot of pain with my knee

i'm very smart but when i'm on my pain meds i can't think at all and when my kids ask me something it takes me ages to think about it lol and the next day i feel like crap all sicky and my head hurts so much and i get conspated i hate that

sorry about the really bad spelling i'm dyslexic and i'm tyerd lol

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms